Some theory of bivariate risk attitude
AbstractIn past years the study of the impact of risk attitude among risks has become a major topic, in particular in Decision Sciences. Subsequently the attention was devoted to the more general case of bivariate random variables. The first approach to multivariate risk aversion was proposed by de Finetti (1952) and Richard (1975) and it is related to the bivariate case. More recently, multivariate risk aversion has been studied by Scarsini (1985, 1988, 1999). Nevertheless even if decision problems with consequences described by more than two attributes have become increasingly important, some questions appear not completely solved. This paper concerns with a definition of bivariate risk aversion which is related to a particular type of concordance: a bivariate risk averse Decision Maker is a Decision Maker who always prefers the independent version of a bivariate random variable to the random variable itself.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by EconWPA in its series Game Theory and Information with number 0411009.
Length: 15 pages
Date of creation: 29 Nov 2004
Date of revision:
Note: Type of Document - pdf; pages: 15
Contact details of provider:
Web page: http://18.104.22.168
Bivariate risk aversion; concordance aversion; submodular functions; bivariate association; concordance; dependence; diversification.;
Find related papers by JEL classification:
- C7 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory
- D8 - Microeconomics - - Information, Knowledge, and Uncertainty
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kihlstrom, Richard E. & Mirman, Leonard J., 1974. "Risk aversion with many commodities," Journal of Economic Theory, Elsevier, vol. 8(3), pages 361-388, July.
- Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, vol. 2(3), pages 225-243, September.
- Marco Scarsini, 1988. "Dominance Conditions for Multivariate Utility Functions," Management Science, INFORMS, vol. 34(4), pages 454-460, April.
- Scarsini, Marco, 1985. "Stochastic dominance with pair-wise risk aversion," Journal of Mathematical Economics, Elsevier, vol. 14(2), pages 187-201, April.
- Müller, Alfred & Scarsini, Marco, 2000. "Some Remarks on the Supermodular Order," Journal of Multivariate Analysis, Elsevier, vol. 73(1), pages 107-119, April.
- Rothschild, Michael & Stiglitz, Joseph E., 1971. "Increasing risk II: Its economic consequences," Journal of Economic Theory, Elsevier, vol. 3(1), pages 66-84, March.
- Larry G. Epstein & Stephen M. Tanny, 1980. "Increasing Generalized Correlation: A Definition and Some Economic Consequences," Canadian Journal of Economics, Canadian Economics Association, vol. 13(1), pages 16-34, February.
- Rothschild, Michael & Stiglitz, Joseph E., 1972. "Addendum to "increasing risk: I. A definition"," Journal of Economic Theory, Elsevier, vol. 5(2), pages 306-306, October.
- Taizhong Hu & Alfred Müller & Marco Scarsini, 2002. "Some Counterexamples in Positive Dependence," ICER Working Papers - Applied Mathematics Series 28-2003, ICER - International Centre for Economic Research, revised Jul 2003.
- Landsberger, Michael & Meilijson, Isaac, 1990. " A Tale of Two Tails: An Alternative Characterization of Comparative Risk," Journal of Risk and Uncertainty, Springer, vol. 3(1), pages 65-82, March.
- Michel Denuit & Claude Lefèvre & Marco Scarsini, 2001. "On S-Convexity and Risk Aversion," Theory and Decision, Springer, vol. 50(3), pages 239-248, May.
- Finkelshtain, Israel & Kella, Offer & Scarsini, Marco, 1999. "On risk aversion with two risks," Journal of Mathematical Economics, Elsevier, vol. 31(2), pages 239-250, March.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA).
If references are entirely missing, you can add them using this form.